Connect with others who understand.

  •   Learn from expert-reviewed resources
  •   Real advice from people who’ve been there
  •   People who understand what you’re going through
Sign Up Log In
Powered By
Real members of MyCOPDTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.
A MyCOPDTeam Member asked a question 💭
Nineveh, IN

Ive been battling pneumonia since Nov 7th. My dr took me off steroids & steroid inhalers. Now I can't breathe. On antibiotics for 4 days now but still can't breathe. Could it be copd worsening cause of being off the steroids???

December 20, 2025
 · 
Reactions
MyCOPDTeam

Can stopping steroids worsen breathing with pneumonia and COPD?

It's understandable you're concerned about your breathing difficulties. Steroids are commonly used to manage COPD symptoms and reduce inflammation in your airways. When you stop taking them, especially suddenly, your COPD symptoms can flare up, making it harder Show Full Answer

Can stopping steroids worsen breathing with pneumonia and COPD?

It's understandable you're concerned about your breathing difficulties. Steroids are commonly used to manage COPD symptoms and reduce inflammation in your airways. When you stop taking them, especially suddenly, your COPD symptoms can flare up, making it harder to breathe.

Your doctor likely stopped the steroids temporarily because they can sometimes complicate pneumonia treatment, but this doesn't mean the steroids caused your pneumonia to worsen. The breathing difficulty you're experiencing could be from:

• Your COPD flaring up without the steroid support
• The pneumonia still being active (antibiotics can take time to work)
• A combination of both conditions affecting your lungs

A MyCOPDTeam member shared: "I was hospitalized about 5 weeks ago with pneumonia and influenza A... since then I've had a hard time breathing, getting winded with the slightest exertion." Recovery from pneumonia with COPD can take time.

Since you're still struggling to breathe after 4 days on antibiotics, it's important to contact your doctor right away. They may need to adjust your treatment plan, possibly reintroducing steroids in a different way or checking if the pneumonia requires different management.

December 20, 2025

Related Questions

View All
A MyCOPDTeam Member asked a question 💭
Williamsport, PA

Continue with Facebook
Continue with Google
By joining, you accept our Terms of Use, and acknowledge our collection, sharing, and use of your data in accordance with our Health Data and Privacy policies.
Already a member? Log In